Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Taking Microgynon. Feeling cough and tightness in chest. Side effects of medicine?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
I have recently started taking Microgynon (i'm on day 19) and I have noticed that I have a bit of a cough and my chest feels a it tight. I though that it might be a chest infection but I have had the cough for over a week and it isn't the kind of cough that I would normally have with a chest infection. I have also started noticing pains in my lower belly - not like normal stomach cramps a bit sharper. Could any f this be a side effect of taking the tablets?
Posted Fri, 14 Jun 2013 in General Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The mild cough that you are having is not likely to be due to the birth control pill that you are taking. If there is no expectoration, it is more likely to be an allergic cough. This will subside on doing warm saline gargles, taking an anti allergic orally like cetrizine and having lozenges.
The mild pain in the abdomen may be a side effect of the tablets. This is likely to subside on its own in 1-2 weeks. In case the cramps are persistent then do consult your gynecologist to rule out any pathology after an examination.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor